Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 328, NWS Birmingham, AL

July 31, 2006Hale County, Marengo County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 31, 2006, 4:48 PM CDT for Hale County, Marengo County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2006, 4:48 PM CDT (21:48 UTC)
Expired
Jul 31, 2006, 5:15 PM CDT
In force
27 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

Counties Hale County, AL, Marengo County, AL

The radar

The Birmingham radar (KBMX), 115 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:17 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 31, 3:17 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CDT MON JUL 31 2006

.SHORT TERM...
A FEW SHOWERS HAVE DEVELOPED ACROSS CENTRAL ALABAMA THIS AFTERNOON
AS THE RADAR SEEMS TO BE SOMEWHAT QUIET COMPARED TO THE PAST
SEVERAL AFTERNOONS. THE WEAK VORT MAX THAT BROUGHT THE RAIN TO
CENTRAL ALABAMA OVER THE WEEKEND HAS PUSHED WELL INTO MISSISSIPPI
ALLOWING THE AREA TO REMAIN MOSTLY DRY. EXPECT AFTERNOON SHOWERS
AND THUNDERSTORMS TO CONTINUE THROUGH THIS EVENING BUT EVENTUALLY
LOOSE THEIR STEAM WHEN THE SUN SETS.

TUESDAY AND WEDNESDAY LOOK VERY SIMILAR AS THE UPPER HIGH REMAINS
IN PLACE ACROSS THE EASTERN HALF OF THE U.S. THE BEST CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS WILL BE SOUTH WHERE THE BEST
MOISTURE AND LIFT WILL EXIST AND ALSO IN THE HIGHER TERRAIN OF
NORTHEAST ALABAMA WHERE DIFFERENTIAL HEATING WILL TAKE PLACE. MAV
MOS HIGHS OF MID 90S LOOK REASONABLE FOR THIS TIME FRAME. LOW
TEMPERATURES WILL ONLY DIP TO THE LOW TO MID 70S.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
NO MAJOR WEATHER FEATURES WILL IMPACT THE AREA DURING THE
EXTENDED PORTION OF THE FORECAST. THE UPPER RIDGE BEGINS TO
FLATTEN ACROSS THE AREA BY THURSDAY AS SEVERAL DISTURBANCES PASS
TO THE NORTH. SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS SHOULD BE THE NORM THURSDAY THROUGH THE WEEKEND.
TEMPERATURES WILL ONCE AGAIN BE ABOVE SEASONAL NORMALS WITH MOST
LOCATIONS MAKING IT INTO THE MID 90S FOR HIGHS AND LOW TO MID 70S
FOR LOWS.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS.
A FEW ISOLATED THUNDERSTORMS WILL DEVELOP THROUGH 01Z. CEILINGS
4000 TO 6000 FEET WILL BE POSSIBLE. FROM 01Z THROUGH 08Z SCATTERED
HIGH CLOUDS WILL BE POSSIBLE. AFTER 08Z SOME PATCHY FOG WILL
DEVELOP WITH VISIBILITIES 4 TO 6 MILES LASTING 1 TO 2 HOURS AT
MOST LOCATIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     71  94  71  93 /  10  30  10  30
ANNISTON    73  93  73  93 /  10  30  10  30
BIRMINGHAM  75  93  75  94 /  10  20  10  20
TUSCALOOSA  74  95  74  94 /  10  20  20  20
CALERA      73  95  73  94 /  10  20  10  20
AUBURN      72  93  74  92 /  10  20  10  20
MONTGOMERY  74  95  74  95 /  10  30  20  30
TROY        73  95  73  95 /  10  30  20  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

99/99/50
Hazardous weather outlook, Jul 31, 12:37 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1237 PM CDT MON JUL 31 2006

ALZ011>015-017>050-011800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1237 PM CDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

80

In the hours before

Special weather statement, Jul 31, 3:41 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
341 PM CDT MON JUL 31 2006

ALZ014-312130-
WINSTON-
341 PM CDT MON JUL 31 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 430
PM CDT...

AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER GRAYSON...MOVING SOUTHWEST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GRAYSON...HALEYVILLE AND
DOUBLE SPRINGS THROUGH 430 PM CDT.

THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE
POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING
SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF
YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A
LIGHTNING SHELTER. OTHERWISE... BOATERS SHOULD HEAD TO SHORE AND SEEK
SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN
CONDUCT LIGHTNING TO YOU WHILE YOUR ARE INSIDE A SHELTER. WAIT AT
LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

KSL
Special weather statement, Jul 31, 4:09 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
409 PM CDT MON JUL 31 2006

ALZ011-312145-
MARION-
409 PM CDT MON JUL 31 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 445 PM
CDT...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES WEST OF BRILLIANT...MOVING NORTHWEST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRILLIANT AND
HAMILTON THROUGH 445 PM CDT.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WIND OF THIS
MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...
SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 5:16 PM CDTSevere Thunderstorm WarningBMXWalker29 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.